Alert archive / Colorado / Flash Flood Warnings in 2016
Flash Flood Warning 28, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 3, 2016, 5:06 PM MDT for Cheyenne County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 5:06 PM MDT (23:06 UTC)
- Expired
- Jul 3, 2016, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977
WGUS53 KGLD 032306
FFWGLD
COC017-040200-
/O.NEW.KGLD.FF.W.0028.160703T2306Z-160704T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
506 PM MDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 800 PM MDT
* AT 506 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CHEYENNE COUNTY IN EAST CENTRAL COLORADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3896 10278 3881 10278 3886 10299 3897 10293
3898 10285
$$
DR1 follow-up statement
405
WGUS73 KGLD 040150
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
750 PM MDT SUN JUL 3 2016
COC017-040200-
/O.EXP.KGLD.FF.W.0028.000000T0000Z-160704T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE CO-
750 PM MDT SUN JUL 3 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO WILL EXPIRE AT 800 PM MDT...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED. FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.
LAT...LON 3896 10278 3881 10278 3886 10299 3897 10293
3898 10285
$$
DRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:15 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 3, 2:15 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Goodland KS 215 PM MDT SUN JUL 3 2016 .SHORT TERM...(This evening through Monday) Issued at 213 PM MDT Sun Jul 3 2016 Currently across the Tri-State area there is an upper level trough beginning to move east out of the region. As the trough continues to move east through the area clouds will begin to decrease. Temperatures are in the 70s/80s across the region with variable winds at less than 10 mph. The latest model runs of the NAM and HRRR have chances for PoPs this afternoon over the far southwestern portions (possibly into the northwestern portions) of the region as a weak shortwave moves over the CWA. CAPES will get to around 1500 J/kg but bulk shear is not impressive. The remainder of the night is expected to be dry. Around midnight MDT, fog is expected to form over areas along and east of Hwy 83. The SREF and NAM models have the fog lasting until around 13/14Z Monday morning. A ridge will move over the CWA Monday in the wake of the exiting trough. This will bring with it warmer temperatures in the 90s. There are slight chances for precipitation in the far western portion of the region in the late afternoon as an upper level shortwave moves towards the region. .LONG TERM...(Monday night through Sunday) Issued at 213 PM MDT Sun Jul 3 2016 The extended period will be fairly active with precipitation chances possible everyday. Starting Monday night, the ridge gets pushed to the east fairly quickly with a trough starting to push in from the west. Precipitation chances continue into the evening and overnight hours over the western portions of the region due to the shortwave moving into the area. The upper level shortwave is slow moving, so Tuesday is looking to be impacted by the same one and PoPs are possible primarily in the eastern portions of the region. As the day continues another 700 mb shortwave moves into the western portions of the region bringing slight chances for precipitation during the evening hours. CAPEs reach the 1200-1500 J/kg range so some stronger storms are possible. Moving into Wednesday, a large portion of the region could see precipitation as yet another shortwave moves through the region on the east side of the trough. Thursday, as of current model runs, looks the most impressive for storm chances due to there being a cold front dipping down into the CWA from the north as the trough moves into the northern portion of the region. CAPEs get up to 1300 J/kg in area and bulk shear is in the 50-60 kt range. Once that trough passes us another ridge moves into the region and stays over the CWA through Saturday before another trough begins to push into the west. Friday and Saturday look similar, but Saturday night looks more impressive with a boundary along the Kansas, Colorado border and a shortwave moving over the area. Sunday is expected to dry out, for the most part, as a ridge moves into the region. Temperatures are expected to be in the 90s the entire period with a small drop on Thursday and Friday as the trough impacts the region. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1139 AM MDT Sun Jul 3 2016 For KGLD, MVFR conditions will occur 18Z to 19Z. Then clouds will start to move east of the area as the low pressure moves east. For the remainder of the TAF period VFR conditions will prevail. High pressure will move into the region and bring with it clearing skies. For KMCK, MVFR conditions will occur 18Z to 21Z until clouds start to decrease over the region as the low pressure begins to move east. VFR conditions will prevail after that until 06Z. Starting at 06Z until 09Z MVFR conditions will return (with 4SM visibilities) as fog begins to move into the area. Visibilities will steadily decrease through the night as fog becomes thicker, bringing with it IFR conditions as visibilities drop below 3SM. At 15Z visibilities will increase to 4SM but IFR conditions will continue for the remainder of the TAF period due to low ceilings. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...CLT LONG TERM...CLT AVIATION...CLT
Hazardous weather outlook, Jul 3, 2:36 PM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 236 PM MDT SUN JUL 3 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-042045- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 236 PM MDT SUN JUL 3 2016 /336 PM CDT SUN JUL 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING ALONG AND WEST OF THE KANSAS, COLORADO BORDER. REDUCED VISIBILITIES TONIGHT INTO EARLY MONDAY MORNING ARE POSSIBLE ALONG AND EAST OF HWY 83. DENSE FOG IS POSSIBLE DURING THIS TIME WITH VISIBILITIES DROPPING TO A QUARTER MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED
In the hours before
Special weather statement, Jul 3, 4:12 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 412 PM MDT SUN JUL 3 2016 COZ092-032245- CHEYENNE COUNTY CO- 412 PM MDT SUN JUL 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 445 PM MDT... AT 412 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF KIT CARSON...OR 28 MILES SOUTH OF SEIBERT...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIT CARSON. LAT...LON 3888 10300 3899 10286 3886 10265 3871 10281 TIME...MOT...LOC 2212Z 308DEG 11KT 3889 10289 DR
Special weather statement, Jul 3, 4:49 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 449 PM MDT SUN JUL 3 2016 COZ092-032315- CHEYENNE COUNTY CO- 449 PM MDT SUN JUL 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 515 PM MDT... AT 449 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF KIT CARSON...OR 25 MILES SOUTH OF SEIBERT. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3903 10288 3888 10268 3879 10282 3897 10300 TIME...MOT...LOC 2249Z 063DEG 1KT 3892 10288 DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:58 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Kit Carson, Yuma | 95 min |
| Jul 3, 4:12 PM MDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| Jul 3, 4:49 PM MDT | Special Weather Statement | GLD | Cheyenne | 26 min |
Nearby
Flash Flood Warnings in Colorado, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.